Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Using pills from “stash”?


[2c...]

Recommended Posts

Here’s a situation my husband and I have discussed recently since my symptoms have ramped up.  My most recent prescription for Ativan is 0.5 mg 2x day. For some time maybe a couple of years, I had tapered down to 0.5 at bedtime and 0.25 in the morning.  So after a month I had some pills left but I always refilled on time.  It worked out that I would eventually have 2 full prescriptions in the cabinet and one that I was using from.  I did not tell my doc that I had tapered because I felt like I needed a reserve in case I had to change docs and I never used more than I had tapered to.( in fact I did lose my doc because she quit practicing for personal reasons out of the blue)

 

Recently I have had terrible symptoms of either tolerance or withdrawal. Not sure how to use those terms and having additional high stress from unresolved pain.  So I have starting using on occasion from my “extras”when I am losing my mind. My husband tells me I absolutely cannot do that because I’m technically taking more than I’m prescribed.  He’s very afraid I’m going backwards and to be honest so do I but I’m not sure how to handle it.  I have the most intense symptoms I’ve ever had and trying to use all coping skills but not being very successful. 

 

Can anyone comment in this and give me some suggestions?  I am losing it! 

Link to comment
Share on other sites

I may be biased because of my loathing of benzos so bear with me. I personally wouldn't go up on your dose, especially without discussing it with your doctor.  I also have extra pills that I saved in case I can't get them before my taper is finished.

 

I just don't have a good experience with going up on the drug. My doc was always pushing me to do that and I would go up. 5 and feel no better. Then there came a time where the drug just didn't help me very much at all but I still had to take it so I didn't get withdrawal symptoms. 

 

So, I hope you can figure out something that is right for you. Benzos are notorious though. It's a slippery slope. I think I would try to get stable and figure out how to deal with the symptoms.  It's hard when symptoms are bad. Hopefully your doctor can advise you. Maybe taking something for your pain would help to deal with everything else a little better ? I hope you get some relief. This is a tough process. I understand how you feel. 😊

 

 

Link to comment
Share on other sites

Thanks SSR....yes I agree about the pain.  I have found nothing that helps the pain. Docs have tried just about everything except opioids because I am allergic to the main ones like Percocet and vicadin, which is really ok with me because I do not want to take them anyway. I’ve done therapy, anti inflammatories, muscle relaxers etc. I now have appt with pain doc to see if injections will work.  Hate to take steroids but am desperate for relief

I do not have a doc at present that is supportive.  My primary care that suddenly quit practicing for personal reasons and the new one I got does not want to deal with it and sent me out for psychiatrist referral but no response yet.  I called about it and the nurse said no one would want to touch me because I was taking Ativan! What? She suggested I go to one if the walk in clinics. I couldn’t believe it! So now I’m just hanging.

 

Sorry for the rant .  I’m just feeling so bad it’s hard to get through the day let alone deal with trying to find a supportive doc

Thanks so much for replying.

Link to comment
Share on other sites

Ugh. I can't believe a nurse said that to you about Ativan. Doctors put us on these drugs but don't want to deal with the consequences. I have been there myself. I'm really sorry you are having trouble getting the pain under control. That is so stressful. I hope you can find an answer.  :)
Link to comment
Share on other sites

Thanks SSR. 

Things are looking up a bit.  I just made an appointment with a psychiatric nurse practioner and it seems promising. I got a good vibe when I talked to them. I Did a search for psychiatrists In my area and decided I was going check out any reviews  and then start calling them.  I hope it works out.

Feeling like crap but Keeping  the faith! :)

 

 

Link to comment
Share on other sites

×
×
  • Create New...